MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION BSM-2354A; VITAL SIGNS MONITOR

NIHON KOHDEN CORPORATION BSM-2354A; VITAL SIGNS MONITOR
Model Number BSM-2354A
Medical Device Problem Code Erratic or Intermittent Display (1182)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The unit was sent in for repair and cleaned and evaluated.The reported problem was duplicated.The unit was powered on.Tapping on the screen caused the lcd to fade out.Nihon kohden was unable to repair the bsm because a replacement lcd was not currently available, so the customer will be provided with an exchanged unit to resolve the issue.No patient harm was reported.
 
Event or Problem Description
The biomedical engineer (bme) reported that the display screen on the bedside monitor (bsm) was intermittently going white.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Details of the complaint on (b)(6) 2018, customer at (b)(6) hospital reported the bedside monitor (bsm-2354a sn: (b)(6) had issues with the screen going in and out.The screen would be working but then would fade out and go to a white screen.If he taps on the screen, it will flicker but will still go to a white screen.Service requested evaluation: service performed unit was cleaned and under evaluation.We also visual inspected the labels that matched with the unit.The reported problem "this bsm has an issues with the screen going in and out" was duplicated.We powered on and tapped the on the screen, the lcd was faded out.We are unable to repair this bsm due to the lcd was not available at this time.Exchange was processed.Investigation result the bsm warranty began 07/07/2006.Issue was reported after 12 years at customer facility.Per nkc dhr (attached), the unit has had no history of ncmr, deviation, or capa during manufacturing of the device.The device has not been refurbished and there were no discrepancies or unusual findings before device release that might relate to the reported issue.Review of device sap history found previously reported issues with the unit: (1) 300092568 reported 08/04/2017 in which unit was reported to have damage.Parts were requested for customer to perform repairs.(2) 300098328 reported 09/22/2017 in which unit's screen was reported to dim intermittently.Nka evaluation was unable to duplicate the reported issue.A precautionary replacement of the lcd was recommended however due to lack of customer response, the unit was returned unrepaired.Issue with lcd display was reported shortly after device damage, however whether the damage contributed to lcd failure could not be confirmed.The bsm-2354 model was discontinued on 08/03/2011 in mbg-110308a due to the introduction of bsm-6000 series monitor.Support for the unit continued for a minimum period of seven years.The issue was reported well beyond the warranty period and product discontinuance, and at the end of promised support period.Due to a lack of parts available, the lcd could not be replaced.The root cause is determined to be continued use of the unit past its expected serviceable period.This issue is not suspected to be caused by deficient design.Additional information: b4.Date of this report.F6.Date user facility/importer became aware of the event.F7.Type of report.F11.Date report sent to fda.F13.Date report sent to manufacturer.G4.Date received by manufacturer.G7.Type of report.H2.If follow-up, what type? additional information.H3.Device evaluated by manufacturer.H6.Event problem and evaluation codes.H10.Additional manufacturer narrative.

Brand Name
BSM-2354A
Common Device Name
VITAL SIGNS MONITOR
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
1-31-4 nishiochia, shinjuku-ku
attn: shama mooman
tokyo, 161-8 560
JA  161-8560
MDR Report Key7871295
Report Number8030229-2018-00361
Device Sequence Number1964240
Product Code MHX
UDI-Device Identifier04931921101728
UDI-Public04931921101728
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K011918
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 10/17/2019
Report Date (Section F) 10/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBSM-2354A
Device Catalogue NumberBSM-2354A
Device Lot NumberNOT APPLICABLE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2018
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/16/2019
Device Age147 MO
Event Location Hospital
Date Report to Manufacturer10/17/2019
Initial Date Received by Manufacturer 08/14/2018
Supplement Date Received by Manufacturer10/16/2019
Initial Report FDA Received Date09/12/2018
Supplement Report FDA Received Date10/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NOT APPLICABLE
Patient Sequence Number1
Date Report Sent to FDA10/17/2019